Alert archive / Nebraska / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Apr 23, 2009, 10:26 AM CDT. It took effect at Apr 23, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2009, 10:26 AM CDT (15:26 UTC)
- In effect from
- Apr 23, 2009, 12:00 PM CDT
- Expired
- Apr 23, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 231526 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 926 AM MDT THU APR 23 2009 ...DRY AND WINDY CONDITIONS ALONG WITH NEAR RECORD HIGH TEMPERATURES TODAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE PRESENT TODAY ACROSS THE SOUTHERN NEBRASKA PANHANDLE. NEZ202-240100- /O.NEW.KCYS.FW.W.0005.090423T1700Z-090424T0100Z/ SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- 926 AM MDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...202 SOUTHWEST WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS IN EXCESS OF 25 MPH...ARE EXPECTED TO DEVELOP BETWEEN 1100 AM MDT AND NOON MDT. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS AND COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CARPENTER
1 follow-up statement
000 WWUS85 KCYS 232041 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 241 PM MDT THU APR 23 2009 ...DRY AND WINDY CONDITIONS ALONG WITH NEAR RECORD HIGH TEMPERATURES AND ISOLATED DRY THUNDERSTORMS LATE THIS AFTERNOON... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THIS AFTERNOON ACROSS THE SOUTHERN NEBRASKA PANHANDLE. NEZ202-240100- /O.CON.KCYS.FW.W.0005.000000T0000Z-090424T0100Z/ SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- 241 PM MDT THU APR 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT...FOR VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS...UNTIL 7 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...202 SOUTHWEST WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS IN EXCESS OF 25 MPH...ARE EXPECTED TO CONTINUE LATE THIS AFTERNOON AND INTO THE EARLY EVENING. VERY LOW RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO REMAIN IN THE 10 TO 15 PERCENT RANGE...CREATING CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CARPENTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 23, 6:48 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 23, 6:48 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 548 AM MDT THU APR 23 2009 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...POSITIVELY TILTED UPPER TROUGH EXTENDS FROM NORTHERN SASKATCHEWAN THROUGH THE PACIFIC NORTHWEST EARLY THIS MORNING. THE REFLECTED SURFACE PRESSURE TROUGH WAS DEVELOPING ALONG THE LEE OF FRONT RANGE. MEANWHILE...THE MEDICINE BOW PROFILER HAS BACKED MID-LEVEL FLOW FROM NORTHWEST EARLIER LAST EVENING TO WEST EARLY THIS MORNING. UPSTREAM CLOUD-TOPS CONTINUE TO WARM...SO EXPECT A MOSTLY SUNNY START TO THE DAY. STRONGER WINDS ALOFT WILL MIX TO THE SURFACE BY 9 OR 10 AM...AS THE ATMOSPHERE COUPLES. THESE STRONG WINDS WILL EXASPERATE THE DRY AIR MASS ALREADY IN PLACE...AS ADIABATIC WARMING IN THE LEE OCCURS. AS A RESULT FIRE WEATHER DANGER WILL BE QUITE HIGH...SEE DISCUSSION BELOW. ADDITIONALLY THE NAM DEPICTS WEAK CONVECTION ACROSS PORTIONS OF THE CWA...HOWEVER WITH A VERY DRY BOUNDARY IN PLACE HAVE LEFT PRECIPITATION CHANCES OUT. BOTH THE NAM/GFS ARE CONSISTENT IN BRINGING THE FIRST PUSH OF THE SURFACE FRONT INTO NORTHERN ZONES THIS EVENING...AND TO A CASPER TO WHEATLAND TO DALTON LINE BY EARLY FRIDAY. PRECIPITATION CHANCES WILL BE CONFINED TO AREAS IN CLOSEST PROXIMITY TO COLD FRONT TONIGHT...AND FRIDAY. THE FRONT WILL REMAIN QUASI-STATIONARY DURING THE DAY ON FRIDAY...BUT ANOTHER SURGE WILL DRIVE THE FRONT THROUGH THE REST OF THE CWA FRIDAY EVENING. AS SUCH...PRECIPITATION CHANCES WILL BE CONFINED GENERALLY TO THE NORTH HALF OF THE CWA ON FRIDAY...BUT WILL SPREAD SOUTH WITH THE FRONT FRIDAY NIGHT. WARM TEMPERATURES WILL CONTINUE ON FRIDAY TO THE SOUTH OF THE SURFACE COLD FRONT...WITH COOLER TEMPERATURES BEHIND IT. PRECIPITATION PHASE WILL BE LIQUID THROUGH FRIDAY EVENING. HOWEVER AS CAA OCCURS WITH THE COLD FRONT...RAIN WILL TRANSITION TO SNOW WEST OF A CHEYENNE TO CHADRON LINE AFTER MIDNIGHT FRIDAY...WITH LIGHT ACCUMULATIONS POSSIBLE...ESPECIALLY ON GRASSY AREAS. .LONG TERM...SATURDAY THROUGH WEDNESDAY...UPPER LEVEL TROUGH WILL BE THE DOMINANT WEATHER FEATURE FOR THE EXTENDED PERIOD. MODELS SHOW THE MAIN TROUGH AXIS SOMEWHAT STATIONARY OVER THE PACIFIC NORTHWEST WITH A SERIES OF SHORTWAVES MOVING INTO THE CENTRAL US IN SOUTHWEST FLOW. THE FIRST WAVE WILL BE MOVING ACROSS THE REGION ON SATURDAY WITH CONTINUED SNOW OR A MIX OF RAIN AND SNOW SHOWERS IN THE HIGHER ELEVATIONS AND RAIN SHOWERS IN THE LOWER ELEVATIONS. THERE WILL LIKELY BE ENOUGH COLD AIR ALOFT TO KEEP CONDITIONS OVER THE MOUNTAINS UNSTABLE...WHICH WILL COMBINED WITH MOIST UPSLOPE FLOW AT THE SURFACE TO GIVE RISE TO ENHANCED MOUNTAIN SHOWERS WITH A FEW ISOLATED THUNDERSTORMS POSSIBLE. HIGH TEMPERATURES FOR SATURDAY WILL BE ABOUT 10 DEGREES COLDER THROUGHOUT THE AREA. MODELS THEN SHOW A SECOND WAVE APPROACHING THE AREA SUNDAY INTO MONDAY AND DROP A COLD FRONT ON THE BACKSIDE OF THE SURFACE LOW SUNDAY AFTERNOON. THUS WILL CONTINUE TO SEE COOL TEMPERATURES AND LIGHT SNOW MIXED WITH RAIN SHOWERS. AS HIGH PRESSURE BUILDS IN THE PLAINS MONDAY...SHOULD SEE A RETURN OF SOUTHERLY UPSLOPE FLOW WITH SLIGHTLY WARMER TEMPERATURES AND CONTINUED CHANCES FOR RAIN SHOWERS ALONG THE SFC BOUNDARY THAT WILL BE SITUATED ALONG THE LARAMIE RANGE. THE MODELS HAVE BECOME A BIT MORE IN LINE WITH A STRONGER SHORT WAVE DIGGING ALONG THE PACIFIC COAST INTO THE UPPER GREAT BASIN TUESDAY AND WEDNESDAY. BOTH ECMWF AND GFS SHOW THE LOW CENTER OVER OREGON BY 12Z WEDNESDAY. THIS WILL ACT TO SHARPEN THE DOWNSTREAM RIDGE...ALLOWING HEIGHTS OVER THE REGION TO RISE AND BRINGING TEMPERATURES UP A FEW DEGREES. WITH A NUMBER OF SMALLER RIPPLES BREAKING OFF OF THE MAIN LOW INTO THE SOUTHWESTERLY FLOW TUESDAY AND WEDNESDAY...WILL MAINTAIN MOSTLY CHANCE POPS THROUGHOUT THE REGION AS THE TIMING OF THESE FEATURES REMAINS UNCERTAIN. && .AVIATION... SOUTHWEST WINDS WILL INCREASE AT AREA TERMINALS LATE THIS MORNING... WITH GUSTS APPROACHING 25 KTS AT KLAR...KCYS...KBFF...KSNY AND KCDR. WIND GUSTS WILL APPROACH 35 KTS AT KRWL THIS AFTERNOON. A COLD FRONT WILL PUSH INTO EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE TONIGHT...INTO KCDR AFTER MIDNIGHT...KBFF AROUND SUNRISE FRIDAY. && .FIRE WEATHER... STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING ACROSS THE ENTIRE DISTRICT. WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS TO NEAR 25 MPH WILL BE COMMON BY THIS AFTERNOON. HUMIDITY RECOVERY HAS BEEN POOR OVERNIGHT...AND EXPECT MINIMUM RELATIVE HUMIDITIES TO APPROACH CRITICAL LEVELS. SOME CONCERN DOES EXIST ON THE FUEL STATUS OUT ON THE EASTERN PLAINS...ESPECIALLY GIVEN RECENT HEAVY RAIN ACROSS THE AREA. WILL COORDINATE WITH DISPATCH THIS MORNING BEFORE ISSUING HILITE. A COLD FRONT WILL MOVE SOUTH TONIGHT...DROPPING TEMPERATURES...AND SUBSEQUENTLY INCREASE RELATIVE HUMIDITIES. PRECIPITATION CHANCES WILL SPREAD FROM NORTH TO SOUTH WITH THE COLD FRONT FRIDAY THROUGH SATURDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM...RJM
Hazardous weather outlook, Apr 23, 7:07 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 607 AM MDT THU APR 23 2009 NEZ001>003-019>021-054-055-WYZ059>070-241215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 607 AM MDT THU APR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING ACROSS THE ENTIRE AREA...WITH WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS TO NEAR 25 MPH COMMON BY THIS AFTERNOON. WITH VERY WARM TEMPERATURES EXPECTED AGAIN TODAY...WILL SEE MINIMUM RELATIVE HUMIDITIES TO APPROACH CRITICAL LEVELS WITH THE DRIEST CONDITIONS OVER THE PLAINS OF WYOMING AND THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. THIS WILL BRING COOLER TEMPERATURES TO THE AREA WITH RAIN LIKELY ACROSS THE NORTHERN AND WESTERN PORTIONS. RAIN WITH A MIX OF SNOW WILL SPREAD ACROSS THE SOUTHERN AND EASTERN LOCATIONS FRIDAY NIGHT INTO SATURDAY. ADDITIONAL WEATHER DISTURBANCES WILL MAINTAIN UNSETTLED WEATHER THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.